I think that perhaps if I gave small glimpses into what happens to the mind and body of those who deal with depression/anxiety and the side effects that come from medications that in SOME cases are necessary....that it will bring a sense of ease to my mind to know that I am educating people (even if it's just a few)of this battle I and so many others face.
Because I have been dealing with Akathisia this the last couple of weeks, I thought it appropriate to share what it is. By reading these tiny blogs about depression, not only do you help me and others, you help yourself to be less ignorant, educated, and empathetic towards an illness that is so misunderstood.
"Akathisia, or acathisia, is a syndrome characterized by unpleasant sensations of "inner" restlessness that manifests itself with an inability to sit still or remain motionless (hence the word's origin in ancient Greek α (a), [without, not] + κάθισις (káthisis), [sitting]). Its most common cause is as a side effect of medications.
Akathisia may range in intensity from a mild sense of disquiet or anxiety (which may be easily overlooked) to a total inability to sit still, accompanied by overwhelming anxiety, malaise, and severe dysphoria (manifesting as an almost indescribable sense of terror and doom). The condition is difficult for the patient to describe and is often misdiagnosed.
 High-functioning patients have described the feeling as a sense of inner tension and torment or chemical torture.  While the administration of many antipsychotic medications can interrupt the basic levels of Maslow's hierarchy of needs and potentially lead to serious implications associated with long-term arrested development, akathisia is known to be a much stronger contributor, on its own, to the former comparatively to the latter. There is still an open discussion on the impacts of akathisia on persons with addictive behaviors, persons with substance abuse tendencies, persons with behavioral attributes that could lead to actions which may be considered as self-harming, moderate akathisia and the associated increase in internal drivers and when this side-effect may actually be a beneficial form of treatment when induced."
I'm on the MILD side of this...and even the mild side can be hell itself. Thanks for taking a minute to read this. There is a much more detailed explanation of the actual medications and illness's that can cause this...but honestly this is pretty much the jest of the actual feeling of it.